MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE

OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE
Model Number A22026A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Damage (2104)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The referenced device was not returned to the manufacturer; therefore, the exact cause of the reported event cannot be confirmed.As part of our investigation, multiple follow ups were made to the user facility to obtain additional information regarding the reported event but no information was obtained.However, based on the reported information, improper maintenance cannot be ruled out as a contributory factor to the reported event.Manufacturing and quality control review was performed for the 24 months due to missing lot numbers without showing any non-conformities or deviations regarding the described issue if additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.
 
Event or Problem Description
The manufacturer was informed by the doctor at the user facility that the connection where the hf resection inner and outer sheath meet (a22040a and a22026a) has the potential to tear the urethra of the patients.The doctor reported that the event has happened before but the doctor did not provide additional information regarding the event or patient.Additionally, the doctor reported that they believe it is one resectoscope set of sheaths that caused the reported event.The user facility utilizes 3rd party repairs for their equipment.This is 2 of 2 devices.

Brand Name
OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE
Common Device Name
OUTER SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key8804648
Report Number9610773-2019-00083
Device Sequence Number16223234
Product Code GCP
UDI-Device Identifier04042761029346
UDI-Public04042761029346
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22026A
Device Catalogue NumberA22026A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INNER SHEATH:OLYMPUS A22040A, LOT UNKNOWN
Outcome Attributed to Adverse Event Other;